Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 145, NWS Northern Indiana

July 11, 20118 counties in Indiana; Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 11, 2011, 10:30 AM EDT for 8 counties in Indiana; Branch County, Saint Joseph County, Michigan. It was in force for 75 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 10:30 AM EDT (14:30 UTC)
Expired
Jul 11, 2011, 11:45 AM EDT
In force
75 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties DeKalb County, IN, Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:52 AM EDTTSTM WND DMG1 Sw Constantine, MITREES AND LIMBS DOWN IN THE AREA. ONE 8 INCH BRANCH BLOCKING RIVERSIDE DRIVE JUST WEST OF BLUE SCHOOL ROAD IN CONSTANTINE.
Jul 11, 10:53 AM EDTTSTM WND DMG1 Wsw Middlebury, INTREE DOWN AT COUNTY ROAD 16 AND US 20. TREE IS BLOCKING US 20.
Jul 11, 10:55 AM EDTTSTM WND DMGThree Rivers, MIMULTIPLE TREES AND POWER LINES DOWN THROUGHOUT THREE RIVERS
Jul 11, 10:55 AM EDTTSTM WND GST 651 Sw Millersburg, INESTIMATED 60 TO 65 MPH WIND GUST
Jul 11, 11:01 AM EDTTSTM WND DMGCentreville, MIPOWER LINES DOWN WITH TREES IN ROADWAY...AT NOTTAWWA AND ANNE ST. TIME ESTIMATED FROM RADAR.
Jul 11, 11:01 AM EDTTSTM WND DMGHowe, INMULTIPLE TREES...UP TO 2 FOOT IN DIAMETER SNAPPED AT HOWE MILITARY ACADEMY.
Jul 11, 11:06 AM EDTTSTM WND DMG1 Sse Syracuse, INMULTIPLE TELEPHONE POLES DOWN. TIME ESTIMATED FROM RADAR.
Jul 11, 11:07 AM EDTTSTM WND GST 502 S Warsaw, IN
Jul 11, 11:08 AM EDTTSTM WND DMGColon, MIMULTIPLE TREES AND LINES DOWN AT CUSTER AND DECKER ROAD. TIME ESTIMATED FROM RADAR.
Jul 11, 11:08 AM EDTTSTM WND DMGSturgis, MIPOWER LINES DOWN...WITH TRANSFORMER FIRES ON THE EAST SIDE OF STURGIS.
Jul 11, 11:15 AM EDTTSTM WND DMG1 W Union City, MIBARN DAMAGED AND BILLBOARD BLOWN DOWN. EVENT TIME CORRECTED.
Jul 11, 11:25 AM EDTTSTM WND DMGAlbion, IN8 REPORTS OF TREES AND POWER LINES DOWN OBSTRUCTING ROADS ACROSS THE COUNTY. TIME ESTIMATED BASED ON RADAR.
Jul 11, 11:30 AM EDTTSTM WND DMGAngola, INTREES AND POWER LINES DOWN ALL ACROSS STEUBEN COUNTY.
Jul 11, 11:31 AM EDTTSTM WND DMGAshley, INSEMI TRAILER BLOWN OVER ON INTERSTATE 69 NEAR MILE MARKER 139. TIME ESTIMATED FROM RADAR.
Jul 11, 11:35 AM EDTTSTM WND DMG2 Ssw Fremont, IN5 INCH DIAMETER TOP HALF OF TREE DOWN BLOCKING THE ROAD...NEAR SR 827 AND 300 E. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KIWX 111430
SVRIWX
INC033-039-085-087-099-113-151-183-MIC023-149-111545-
/O.NEW.KIWX.SV.W.0145.110711T1430Z-110711T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  NORTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
  KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN DE KALB COUNTY IN NORTHEAST INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...
  STEUBEN COUNTY IN NORTHEAST INDIANA...
  LAGRANGE COUNTY IN NORTHEAST INDIANA...
  EASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1145 AM EDT

* AT 1029 AM EDT/929 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE SEVERE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF THREE RIVERS
  TO 18 MILES WEST OF CONSTANTINE TO 15 MILES NORTHWEST OF NAPPANEE
  TO 25 MILES WEST OF BOURBON...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WHITE PIGEON...THREE RIVERS AND CONSTANTINE...
  CENTREVILLE...MILFORD AND NEW PARIS...
  STURGIS...SYRACUSE AND MILLERSBURG...
  COLON...LIGONIER AND TOPEKA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOWARDSVILLE...MOTTVILLE...COREY LAKE...CLEAR LAKE...SOUTHWEST...
LOCKE...FORAKER...FLOWERFIELD...MOORE PARK...GRAVELTON...WATERFORD
MILLS AND FISHERS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHWEST INDIANA AND EXTREME 
SOUTHWEST MICHIGAN. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A 
BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK 
SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4208 8483 4164 8484 4140 8504 4128 8523
      4128 8531 4122 8532 4119 8535 4118 8538
      4118 8629 4147 8602 4169 8576 4208 8577
TIME...MOT...LOC 1430Z 281DEG 48KT 4202 8597 4182 8600
          4158 8620 4128 8658
WIND...HAIL 70MPH <.50IN

$$
3 follow-up statements
290 
WWUS53 KIWX 111512
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 AM EDT MON JUL 11 2011

INC033-039-085-087-099-113-151-183-MIC023-149-111545-
/O.CON.KIWX.SV.W.0145.000000T0000Z-110711T1545Z/
ELKHART IN-LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-MARSHALL IN-
KOSCIUSKO IN-WHITLEY IN-BRANCH MI-ST. JOSEPH MI-
1112 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR NORTHERN KOSCIUSKO...SOUTHEASTERN MARSHALL AND SOUTHEASTERN
ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN WHITLEY...
NORTHWESTERN DE KALB...NOBLE...STEUBEN AND LAGRANGE COUNTIES IN
NORTHEAST INDIANA...AND EASTERN ST. JOSEPH AND BRANCH COUNTIES IN
SOUTHWEST MICHIGAN...

AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF COLON TO 8
MILES NORTHEAST OF LAGRANGE TO 5 MILES SOUTHEAST OF TOPEKA TO 5 MILES
SOUTHWEST OF WINONA LAKE...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ALBION...
  COLDWATER...TRI-LAKES AND KENDALLVILLE...
  QUINCY...AVILLA AND FREMONT...
  CHURUBUSCO...WATERLOO AND GARRETT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BATAVIA...EAST GILEAD...ETNA...LOON LAKE...GOOSE LAKE...BIG LAKE...
BEAR LAKE...WOLFLAKE...ORMAS AND LAKE GAUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL 
INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A 
STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4164 8484 4140 8504 4128 8523 4128 8531
      4122 8532 4118 8538 4118 8616 4149 8580
      4172 8548 4208 8534 4208 8484
TIME...MOT...LOC 1512Z 281DEG 48KT 4191 8523 4171 8526
          4147 8547 4117 8585
WIND...HAIL 70MPH <.50IN

$$
098 
WWUS53 KIWX 111526
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 AM EDT MON JUL 11 2011

INC039-085-099-183-MIC149-111536-
/O.CAN.KIWX.SV.W.0145.000000T0000Z-110711T1545Z/
ELKHART IN-MARSHALL IN-KOSCIUSKO IN-WHITLEY IN-ST. JOSEPH MI-
1126 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOSCIUSKO...
SOUTHEASTERN MARSHALL AND SOUTHEASTERN ELKHART COUNTIES IN NORTH
CENTRAL INDIANA...AND NORTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
AND EASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN IS CANCELLED...

AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4133 8548 4168 8523 4208 8514 4208 8484
      4164 8484 4139 8506 4128 8522
TIME...MOT...LOC 1526Z 281DEG 48KT 4187 8498 4167 8501
          4143 8523

$$

INC033-087-113-151-MIC023-111545-
/O.CON.KIWX.SV.W.0145.000000T0000Z-110711T1545Z/
LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-BRANCH MI-
1126 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR BRANCH...NORTHWESTERN DE KALB...EASTERN NOBLE...STEUBEN AND
EASTERN LAGRANGE COUNTIES...

AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF COLDWATER TO 3
MILES NORTHWEST OF ANGOLA TO KENDALLVILLE...AND MOVING EAST AT 55
MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WATERLOO AND GARRETT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
ALTONA...RAY...HAMILTON LAKE AND BERLIEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO 
TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND 
SEEK SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4133 8548 4168 8523 4208 8514 4208 8484
      4164 8484 4139 8506 4128 8522
TIME...MOT...LOC 1526Z 281DEG 48KT 4187 8498 4167 8501
          4143 8523
WIND...HAIL 70MPH <.50IN

$$
480 
WWUS53 KIWX 111543
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 AM EDT MON JUL 11 2011

INC033-087-113-151-MIC023-111554-
/O.EXP.KIWX.SV.W.0145.000000T0000Z-110711T1545Z/
LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-BRANCH MI-
1143 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR BRANCH...NORTHWESTERN DE
KALB...EASTERN NOBLE...STEUBEN AND EASTERN LAGRANGE COUNTIES WILL
EXPIRE AT 1145 AM EDT...

AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4133 8548 4168 8523 4208 8514 4208 8484
      4164 8484 4139 8506 4128 8522
TIME...MOT...LOC 1544Z 281DEG 48KT 4182 8466 4162 8470
          4138 8492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:06 AM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Jul 11, 4:06 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT MON JUL 11 2011

.SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
ONGOING CONVECTIVE COMPLEXES WILL LIMIT UTILITY OF MODEL GUIDANCE IN
THE NEAR TERM. IMPRESSIVE LOW LEVEL MOISTURE GRADIENT OVER THE
REGION WITH 850MB THETAE RIDGE OVER ILLINOIS ALONG WITH DEWPOINTS IN
THE MID 70S...WHILE STILL IN THE L60S OVER OUR EASTERN CWA. LATEST
SPC MESOANALYSIS SHOWING ML CAPES IN EXCESS OF 4000 J/KG OVER
WESTERN ILLINOIS ALONG WITH MODEST BULK SHEAR SO EXPECT MCS ACTIVITY
TO CONTINUE TO MAKE PROGRESS TOWARD OUR AREA THIS MORNING...AND HAVE
INCREASED POPS TO HIGH CHANCE IN WESTERN CWA TO REFLECT THESE
TRENDS. PRECIP CHANCES IN REMAINING PERIODS OF THE SHORT TERM
SUBJECT TO EVENTUAL PLACEMENT OF FRONTAL BOUNDARY EXPECTED TO MOVE
TOWARD INTO THE AREA TONIGHT. CURRENT MCS ACTIVITY WILL GO A LONG
WAY IN DETERMINING PROGRESS AND PLACEMENT OF FRONTAL BOUNDARY SO NOT
INCLINED TO MAKE MANY CHANGES TO CURRENT GRIDS AS DAY SHIFT WILL
HAVE BETTER HANDLE ON THIS ONCE MORNING CONVECTION RUNS ITS COURSE.
LOW LEVEL THERMAL RIDGE EXPANDING INTO THE AREA WILL BE TEMPERED
SOMEWHAT BY CLOUDS FROM MCS...BUT STILL EXPECT HIGHS AOA 90F OVER
THE ENTIRE CWA. MOISTURE AXIS EXPECTED TO SPREAD EASTWARD INTO OUR
CWA TODAY AND RESULT IN HEAT INDICES AOA 100 OVER A GOOD PORTION OF
THE SW CWA THIS AFTERNOON SO WILL BE ISSUING AN ADVISORY TO COVER
THIS. FRONTAL BOUNDARY EXPECTED TO PUSH THROUGH THE AREA TUESDAY
NIGHT AND BRING A MUCH WELCOMED BREAK TO THE HEAT AND HUMIDITY BY
GOING INTO THE LONG TERM PERIOD.

&&

.LONG TERM...

WEDNESDAY THROUGH SUNDAY

WESTERN CONUS TROUGHING WITH NEGATIVE HEIGHT TENDENCIES OVER THE
NE CONUS INTO EASTERN CANADA ARE EXPECTED. MASSIVE CENTRAL CONUS
RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS...WITH VERY WARM
TEMPS EXPECTED THERE. LOCALLY...THE GREAT LAKES REGION WILL REMAIN
ON THE EDGE OF THE UPPER RIDGE AND ASSOCIATED PERIPHERY FAST FLOW.
SEVERAL SUBTLE DISTURBANCES ARE PROGGED IN W/NW FLOW EMANATING FROM
THE EASTERN PAC LONG WAVE TROUGH...AND ARE EXPECTED TO INTERACTED
WITH DEEP MOISTURE IN PLACE ON THE PERIPHERY OF THE RIDGE TO SUPPORT
CONVECTIVE DEVELOPMENT. STRONG NEGATIVE HEIGHT ANOMALY WILL SETTLE
INTO THE NE CONUS...SUPPORTING A RATHER STRONG NEGATIVE THETA-E
INTRUSION INTO THE REGION MID WEEK PER NE LL FLOW. DRY E/NE FLOW
WILL LINGER INTO THE END OF THE WEEK...WITH ANOTHER IMPULSE
SUPPORTING INCREASING CHANCES FOR A LL THETA-E UNDULATION FRI...WITH
LOW CHANCES FOR RAIN. FORECAST MODELS REMAIN ON THE SAME PAGE WRT
LARGE SCALE FLOW FORECAST DETAILS THROUGH THE PERIOD. CONTINUED TO
SIDE HEAVY WITH THE ECMWF GIVEN PREFERENCE OF CENTRAL CONUS RIDGE
DETAILS AND RESULTING LOCAL EFFECTS. PREFERENCE IS TOWARD THE GREAT
LAKES REMAINING ON THE PERIPHERY OF THE LONG WAVE RIDGE WITH
POSSIBLE ROSSBY LIKE WAVE RETROGRESSION.

WED-THUR...UNDULATING LL BAROCLINIC BOUNDARY SEPARATING DEEP
MOIST AIR TO THE SOUTH AND DRY FLOW TO THE NORTH WILL SETTLE WELL
SOUTH OF THE REGION WITH ASSOCIATED MCS ACTIVITY TRENDING WELL SOUTH
OF THE REGION AS WELL. PREFERRED TO SIDE ABOVE MODEL/MOS CONSENSUS
NUMBERS...MORE IN LINE WITH A PERSISTENCE FORECAST THROUGH THUR.
LACK OF SIG RAINFALL IN THE PAST SEVERAL DAYS WILL SUPPORT AN
INCREASING LIKELIHOOD FOR NEAR SFC SUPERADIABATS WITH DEEP MIXING TO
NEAR H85. COOL NIGHTS STILL ON TRACK WITH CLEAR SKIES/LIGHT
WINDS/AND DRY LL FIELDS IN PLACE.

FRI-SUN...EASTERN PAC TROUGH WILL SUPPORT THE EJECTION OF A STRONGER
MID LEVEL IMPULSE...WHICH WILL BECOME CONVECTIVELY MODIFIED OVER THE
NORTHERN PLAINS. THIS WAVE WILL SUPPORT LOCAL REFLECTED SW
FLOW...ADVECTING WARM MOIST AIR BACK INTO THE REGION. INCREASED
LARGE SCALE ASCENT IN A WAA REGIME WILL SUPPORT INCREASED PRECIP
CHANCES...WHICH ATTM REMAIN LOW GIVEN THE DIFFICULTY IN PROGNOSING A
CONVECTIVELY MODIFIED PATTERN 5-7 DAYS OUT. DID RETAIN LOW CHANCE
POPS FRI/FRI NIGHT. CURRENT GFS/GEM/UKMET/ECMWF MEAN H5 HEIGHT
PATTERN WOULD SUGGEST THE REGION WILL BE ON THE PERIPHERY OF FAST
DISTURBED FLOW...OR A RING OF FIRE SCENARIO THE REMAINDER OF THE
PERIOD. HOWEVER...THE DETAILS OF RIDGE INTENSITY AND LL
THERMAL/MOISTURE FIELDS ARE FAR FROM BEING RESOLVED...WITH ADDED
UNCERTAINTY PER POORLY SAMPLED NORTHERN STREAM DOMINANT FLOW.
HENCE...HAVE OPTED FOR NO POP/WX MENTION ATTM. DID TREND TEMPS UP
GIVEN PROGGED THERMAL FIELDS/DRYING SOIL CONDITIONS/AND A TREND
TOWARD PERSISTENCE.

&&

.AVIATION...
06Z TAFS...
WILL KEEP WITH GOING VFR FCST TO HOLD FOR THIS TAF CYCLE. LATEST IR
SATELLITE AND LIGHTNING DATA SHOWING SIGNS OF WEAKENING IN
CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN MINNESOTA ATTM. FRONTAL
BOUNDARY WILL APPROACH THE AREA THIS AFTERNOON BUT LOW CONFIDENCE ON
CONVECTIVE DEVELOPMENT AND AREAL COVERAGE SUGGESTS NOT MENTIONING IN
TAFS ATTM. SOUTHWEST WINDS EXPECTED TO INCREASE TO AROUND 10KTS THIS
AFTERNOON.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
     EDT /7 PM CDT/ THIS EVENING FOR INZ012>018-020-022>027-
     032>034.

MI...NONE.
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
     FOR OHZ024-025.

LM...NONE.
&&

SHORT TERM...JAL
LONG TERM...JC
AVIATION...JAL
Hazardous weather outlook, Jul 11, 8:18 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 AM EDT MON JUL 11 2011

INZ003>009-012>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-015-
121000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP
818 AM EDT MON JUL 11 2011 /718 AM CDT MON JUL 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE LIKELY
FROM MID MORNING INTO EARLY AFTERNOON GENERALLY NORTH OF A LINE
FROM WINIMAC TO OTTAWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE
WEATHER REMAINS UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ016-024-025-121000-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
818 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE
WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS.

A HOT AND HUMID AIRMASS WILL BE IN PLACE TODAY. AFTERNOON HEAT
INDEX READINGS OF 100 TO 105 ARE EXPECTED. A HEAT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE
WEATHER REMAINS UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 11, 10:14 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     TSTM WND GST     WESTVILLE               41.54N  86.90W
07/11/2011  E55 MPH          LAPORTE            IN   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101128

NG
Local storm report, Jul 11, 10:17 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     TSTM WND GST     LAPORTE                 41.61N  86.72W
07/11/2011  E51 MPH          LAPORTE            IN   TRAINED SPOTTER

            POWER OUTAGES REPORTED.

&&

EVENT NUMBER IWX1101129

NG
Local storm report, Jul 11, 10:25 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND GST     2 NNW MICHIGAN CITY     41.74N  86.91W
07/11/2011  M85 MPH          LMZ046             IN   C-MAN STATION

&&

EVENT NUMBER IWX1101130

NG
Local storm report, Jul 11, 10:26 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     TSTM WND GST     SOUTH BEND              41.68N  86.25W
07/11/2011  M68 MPH          ST. JOSEPH         IN   BROADCAST MEDIA

            MEASURED 68 MPH WIND GUST AT WNDV RADIO.

&&

EVENT NUMBER IWX1101131

NWS
Local storm report, Jul 11, 10:27 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     2 WNW BENTON HEIGHTS    42.14N  86.44W
07/11/2011  M61 MPH          BERRIEN            MI   ASOS

            53 KNOT WIND GUST AT BENTON HARBOR AIRPORT

&&

EVENT NUMBER IWX1101132

NWS
Local storm report, Jul 11, 10:28 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND GST     2 ESE ARGOS             41.69N  86.20W
07/11/2011  E75 MPH          ST. JOSEPH         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101133

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:25 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 10 more16 hr
Jul 11, 9:02 AM EDTSpecial Marine WarningIWX58 min
Jul 11, 9:19 AM EDTSevere Thunderstorm WarningIWXSteuben41 min
Jul 11, 9:42 AM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke78 min
Jul 11, 9:53 AM EDTSpecial Marine WarningIWX22 min
Jul 11, 11:03 AM EDTLakeshore Flood WarningIWX9 hr
Jul 11, 11:19 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben56 min
Jul 11, 11:39 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb51 min
Jul 11, 12:00 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash60 min
Jul 11, 12:44 PM EDTSpecial Weather StatementIWXJay31 min
Jul 11, 6:12 PM EDTSpecial Weather StatementIWXBlackford, Jay, Wells63 min
Jul 11, 6:35 PM EDTSpecial Weather StatementIWXWhite40 min
Jul 11, 6:42 PM EDTSevere Thunderstorm WarningIWXWhite44 min
Jul 11, 7:04 PM EDTSevere Thunderstorm WarningIWXJay41 min
Jul 11, 7:22 PM EDTSpecial Weather StatementIWXCass, Miami23 min
Jul 11, 7:49 PM EDTSpecial Weather StatementIWXCass, Grant56 min
Jul 11, 7:52 PM EDTSpecial Weather StatementIWXJay23 min
Jul 11, 8:55 AM EDTSpecial Weather StatementIWXBranch65 min
Jul 11, 9:33 AM EDTSpecial Weather StatementIWXHillsdale27 min
Jul 11, 10:47 AM EDTTornado WarningIWXBranch, Saint Joseph43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.